Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FightingSmile64

Has The Accutane Effect Worn Off?

Recommended Posts

Hey guys 17 years old here and suffer from moderate acne enough to warrant me with the drug, Accutane. I am on 20mg a day for around 1 month and a half where I am seeing the results dwindle now.

My biggest improvement was my forehead, 1-2 weeks after I took the drug 5-6 fresh white heads each day for around 1 week were popping up. Presently they have stopped thankfully but the scares remain.

My only other improvement is the top half of my nose. I used to have black heads on either side but they have gone now and my skin is smooth there.

Thankfully I have suffered very minor side effects of Accutane on this dose. My side effects include dry lips which is common, very little dry skin around my nose and minor back pains at night. Also slow healing process and easier to tear skin.

Unfortunately, nothing else has improved. I still have common acne on the temple areas on my head and around my eyebrows which hurts. The chin is a 50, 50 scenario. Some days I have no acne but others I have a lot. This might sound not bad atm, but my cheeks are dreadful. Both sides are covered fully with bright rid inflammatory and white head filled pimples that make looking at a mirror very hard, seeing how people commonly see you on the side of your face. I also have strands running across my jaw line and even to an extent underneath my neck which hurts.

Also to note I have no acne on my back or chest, though a tiny little bit around my shoulders but its very minor and hard to see. I am seeing my doctor this month on the 28th so I don't know if she will recommend upping the dose or what.

So guys, for those on higher doses, 40mg and up is the process quicker and will I , if I follow suit see the results quicker?

Link to post
Share on other sites

stick to 20. its about cumulative dose and how long you take it, not the amount you take per dose, and studies have shown results with as little as 5mg/day for 6-8 months! i started at 40 and had to stop at 6 weeks, just as i was beginning to see improvement, because of eye problems. i really wish i had asked my dr. to keep me on a low dose, i'd probably be finished with acne forever by now instead of out of options at the end of my rope with contact lens tolerance issues.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×